Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 604, NWS Jackson, MS

August 9, 2011Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2011, 3:49 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 3:49 PM CDT (20:49 UTC)
Expired
Aug 9, 2011, 4:30 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1944 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS54 KJAN 092049
SVRJAN
MSC023-061-092130-
/O.NEW.KJAN.SV.W.0604.110809T2049Z-110809T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARNETT MOVING SOUTHEAST AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STAFFORD SPRINGS...GOODWATER...DE SOTO AND CRANDALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3189 8847 3189 8848 3185 8863 3183 8874
      3182 8887 3183 8895 3214 8897 3201 8846
TIME...MOT...LOC 2049Z 301DEG 16KT 3201 8891

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:14 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 9, 3:14 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE AUG 9 2011

.SHORT TERM...(THRU THURSDAY)

AT THIS HOUR...MULTI-CLUSTERED AND CONVECTIVELY STRONG TSTORMS HAVE
DEVELOPED ACROSS PORTIONS OF E-CNTRL MS AS ANTICIPATED. THESE STORMS
ARE AND WILL CONTINUE TO DEVELOP ALONG THE FRONT EDGE OF AN OLD
OUTFLOW BOUNDARY AND PUSH SOUTHEAST ACROSS EAST AND SOUTHEAST
PORTIONS OF THE STATE THIS AFTERNOON AND EVENING. THESE STORMS WERE
BEING SUPPORTED BY ~3500 J/KG SBCAPE CAUGHT UP IN BRISK FLOW ALOFT
(FOR THIS TIME OF YEAR) AHEAD OF A SW/V MOVING SE ACROSS THE REGION.
THE BEST ENVIRONMENT FOR STRONG TO SEVERE STORMS IS LOCATED OVER
E-CNTRL AND EAST MS AHEAD OF OLD BOUNDARY AND WHERE LI/S HAVE REACHED
AROUND -6 PER LATEST ANALYSIS. AREAS ALONG HWY 82 CORRIDOR SEEM TO BE
STABLE ENOUGH WITH LITTLE CUMULUS DEVELOPMENT BEHIND THE OVERTURNING
OF THE OUTFLOW... DESPITE THE CLOSER PROXIMITY TO THE SW/V. IF THE
OUTFLOW SLOWS SLIGHTLY THIS AFTERNOON...THE SW/V OVER THE DELTA COULD
CATCH UP TO IT AND ALLOW FOR MORE ENHANCED LIFTING ACROSS CENTRAL AND
SE MS LATER THIS AFTERNOON INTO EARLY EVENING. THIS COULD
POTENTIALLY ORGANIZE THE MULTI-CLUSTER OF THUNDERSTORMS LINEARLY AND
POSSIBLY INCREASE THE SEVERE WIND RISK THREAT. THIS TREND WILL BE
MONITORED CLOSELY.

AT THIS TIME...ANTICIPATE STRONG TO SEVERE TSTORMS TO DIMINISH IN THE
EARLY EVENING HOURS TONIGHT WITH SOME LINGERING SHOWERS THROUGH
MIDNIGHT ACROSS EAST AND SE LOCATIONS. ALL ACTIVITY WILL DISSIPATE
INTO THE EARLY MORNING HOURS AND CONTINUE TO PUSH EAST INTO AL.

FOR THE DAY WEDNESDAY...MUCH OF THE REGION APPEARS TO BE BETWEEN
SW/V AND POTENTIAL TSTORM COMPLEXES. WHILE SOME ISOLATED DIURNALLY
DRIVEN TSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN
AREAS...MUCH OF THE ARKLAMISS WILL REMAIN HOT AND DRY. A HEAT
ADVISORY WILL CONTINUE INTO TOMORROW LATE AFTERNOON FOR WRN AREAS AS
HEAT INDICES REACH BETWEEN 105 TO 110. BY LATE WEDNESDAY...ANOTHER
COMPLEX OF THUNDERSTORMS LOOKS POSSIBLE FROM THE NW DELTA AND SE
TOWARDS MERIDIAN. GREATER TROP-PRESSURE FALLS COINCIDING WITH NW FLOW
SW/V TROUGHING WILL SUPPORT BETTER LIFT LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING ACROSS N/NE AREAS. GREATEST POPS HAVE BEEN PLACED IN
THIS AREA AND NWRD. IF TSTORMS CAN BECOME LINEARLY
ORGANIZED...POTENTIAL FOR STRONG/SEVERE LINES WITH WIND GUSTS OF 60
MPH COULD BE POSSIBLE.

THE STRONGEST OF TSTORMS AND LINGERING RAIN SHOWERS APPEARS TO PUSH
OUT OF THE AREA INTO AL THURSDAY MORNING. DEPENDING ON HOW MUCH
SUBSIDENCE IS PRESENT IN ITS IMMEDIATE WAKE AND STABILIZATION
EFFECTIVENESS...THURSDAY AFTERNOON MAY HAVE A LULL PERIOD FOR
SHOWER/TSTORMS. LOCATIONS FARTHER SOUTH OF THE AREAS AFFECTED WILL
RECOVER QUICKER AS DIURNAL CONVECTION WILL LIKELY OCCUR. ADDITIONAL
SW/V AND TROP-PRESSURE FALLS ARE DEPICTED BY NAM/GFS THURSDAY
AFTERNOON ACROSS WRN/NWRN AREAS. THE QUESTION WILL BE...WILL THE
ATMOSPHERE HAVE RECOVERED ENOUGH TO REACT TO THIS NEW FORCING AND
WILL THIS FORCING BE ENOUGH TO LIFT PARCELS STRONG ENOUGH TO HAVE
SHOWERS/TSTORM TO DEVELOP? HAVE GONE WITH PERSISTENCE FOR THIS TIME
PERIOD AND NOT ADDED WX TO GRIDS...HOWEVER...FUTURE SHIFTS MAY NEED
TO AMEND. /ALLEN/

.LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE PATTERN
IS EXPECTED FOR THE LATTER HALF OF THE WORK AS THE REGION REMAINS
UNDER NORTHWEST FLOW ALOFT...AND SOUTHERLY/SOUTHWESTERLY FLOW IN THE
LOW LEVELS. AS IS THE CASE UNDER THESE REGIMES WE WILL HAVE TO
MONITOR THE SEVERE CONVECTIVE CHANCES CLOSELY ON A DAY TO DAY
BASIS...MONITORING UPSTREAM CONVECTIVE DEVELOPMENT FOR POSSIBLE
PROPAGATION SOUTHEAST ACROSS THE ARKLAMISS. BEST CHANCES FOR THIS
ACTIVITY WILL REMAIN ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA...WHERE HIGHEST POPS HAVE BEEN MAINTAINED. ANY THUNDERSTORM
CLUSTERS THAT PASS WILL BE CAPABLE OF STRONG TO SEVERE WIND GUSTS AND
WILL KEEP THIS RISK MENTIONED IN THE HWO/GRAPHICS.

RATHER FLAT RIDGING ACROSS THE WESTERN HALF OF THE CONUS WILL BECOME
MUCH MORE MERIDIONAL OVER THE WEEKEND AS THE RIDGE STRENGTHENS OUT
WEST...AND A POTENT S/WV AND COLD FRONT SWING ACROSS THE EASTERN
HALF OF THE COUNTRY. GFS/ECMWF CONSENSUS IS FOR THE FRONT TO
GRADUALLY MAKE ITS WAY ACROSS THE ARKLAMISS ON SUNDAY STALLING NEAR
THE GULF COAST THE FIRST PART OF NEXT WEEK. BEST RAIN CHANCES ON
SATURDAY OUT AHEAD OF THE FRONT WILL REMAIN ACROSS THE NORTHERN HALF
OF THE FA...MUCH LIKE THE REST OF THIS WEEK. RAIN CHANCES GET A
LITTLE BETTER FURTHER SOUTH ON SUNDAY AS THE FRONT ADVANCES...BUT
STILL ARE NOT GREAT AS THE BETTER FORCING FOR ASCENT AND STEEPER MID
LEVEL LAPSE RATES REMAIN FURTHER NORTH. NOT OVERLY EXCITED ABOUT THE
SEVERE POTENTIAL AT THIS POINT...BUT ITS STILL QUITE A FEW DAYS OUT.
THE CURRENT MENTION OF STRONG STORMS IN THE HWO IS MORE THAN
REASONABLE AND WILL LEAVE AS IS FOR NOW.

DRIER AIR IN WAKE OF THE FRONT LATE SUNDAY AND MONDAY WILL BE A
WELCOME CHANGE...AS WILL HIGH TEMPERATURES POSSIBLY ONLY MAKING THE
LOW 90S ACROSS NORTHERN ZONES. MAYBE...JUST MAYBE...WE'LL GET A DAY
WHERE HIGH TEMPERATURES COME IN JUST BELOW NORMAL AT COUPLE SPOTS.
I'LL BELIEVE WHEN I SEE IT.

TEMPS SEEMED TO BE HANDLED WELL BY THE GFS MOS WITH NO DRASTIC
CHANGES MADE. ONLY "SIGNIFICANT" CHANGE WAS TO HIGHS NEAR THE GOLDEN
TRIANGLE ON THURSDAY WHERE THE GFS APPEARED A BIT HIGH GIVEN THE
CHANCE FOR RAIN AND CLOUD COVER THROUGHOUT THE DAY. /BK/

&&

.AVIATION...BROKEN VFR CLOUDS WERE SEEN ACROSS THE SERN HALF OF THE
CWFA AT 4-7K FT. MOST SHRA/TSRA WERE LOCATED IN E CENTRAL MS IN THE
EARLY AFTERNOON. EXPECT MAINLY VFR BROKEN LAYERS FROM 4-8K FEET
THROUGH EARLY TONIGHT FOR MANY LOCATIONS AS SCATTERED SHRA/TSRA
OCCUR FOR OUR CENTRAL/NRN SECTIONS OF THE CWFA AS THEY MOVE SEWD AT
20MPH OR SO. SW TO WLY SURFACE WINDS OF 6-10KTS WILL PERSIST THROUGH
EARLY TONIGHT BUT BE NELY AT TIMES ALONG THE HIGHWAY 82 CORRIDOR AS
A WEAKENING FRONTAL BOUNDARY SETTLES IN FROM THE N. CONVECTIVE CLOUD
DEBRIS WILL LIKELY PERSIST OVERNIGHT ALONG WITH A RISK FOR SHRA AS A
NWLY FLOW ALOFT DISTURBANCE PASSES.

MVFR CONDITIONS SHOULD BECOME MORE WIDESPREAD EARLY WEDNESDAY FROM
08-14Z WITH VFR STATUS RETURNING BY 15-18Z. THE FRONTAL SYSTEM
SHOULD BE LIFTING NEWD BACK INTO NRN MS BY MIDDAY WEDNESDAY. ANOTHER
UPPER LEVEL DISTURBANCE IS EXPECTED WEDNESDAY NIGHT. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  96  76  97 /  16  30  25  21
MERIDIAN      73  96  74  95 /  17  31  24  25
VICKSBURG     75  97  74  96 /  12  23  23  16
HATTIESBURG   75  97  75  97 /  24  30  11  20
NATCHEZ       76  95  75  96 /  12  11  11   7
GREENVILLE    75  96  77  97 /  10  38  28  27
GREENWOOD     74  94  75  96 /  11  42  31  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-034-035-
     040>043-047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&

ALLEN/BK/40
Hazardous weather outlook, Aug 9, 1:41 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT TUE AUG 9 2011

MSZ018-019-025>033-036>039-044>046-050>052-057-058-101845-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
141 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN
AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE
PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE
MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL
FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR
EAST OF THE JACKSON AREA BEFORE 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM
WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A
TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH
THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO
60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS
PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO
JACKSON...TO MERIDIAN MISSISSIPPI.

ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE
INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS
THIS SYSTEM SETTLES NEAR GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH
EARLY THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-
053>056-059>066-072>074-101845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
141 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN
AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE
PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE
MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL
FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR
EAST OF THE JACKSON AREA BEFORE 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM
WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A
TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH
THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO
60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS
PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO
JACKSON...TO MERIDIAN MISSISSIPPI.

OTHERWISE...EXPECT HOT AND HUMID CONDITIONS TO PERSIST WEDNESDAY
THROUGH SATURDAY WITH DAYTIME HEAT INDEX VALUES EXCEEDING 105 DEGREES
AT TIMES. HEAT ADVISORIES ON WEDNESDAY MAY BE EXTENDED FOR SOME
LOCATIONS INTO SATURDAY.

ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE
INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS
THIS SYSTEM SETTLES NEAR GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH
EARLY THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Aug 9, 1:48 PM CDT, 2 hours 1 minute before
MSZ045-051-091930-
NEWTON MS-NESHOBA MS-
148 PM CDT TUE AUG 9 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT TUE AUG 9 2011

...SCATTERED STORMS DEVELOPING FROM PHILADELPHIA TO LITTLE ROCK...

SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING 30 MPH WINDS WERE
DEVELOPING FROM 3 MILES SOUTHWEST OF PHILADELPHIA TO LITTLE ROCK AT
145 PM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE STORMS.
IF YOU HEAR THUNDER...MOVE INDOORS TO A PLACE OF SAFETY AND LET THE
STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NESHOBA AND NORTHERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3278 8892 3245 8892 3245 8926 3272 8928
      3283 8916
TIME...MOT...LOC 1845Z 304DEG 22KT 3274 8913

E40
Special weather statement, Aug 9, 2:05 PM CDT, 1 hour 44 minutes before
MSZ046-052-091945-
LAUDERDALE MS-KEMPER MS-
205 PM CDT TUE AUG 9 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT TUE AUG 9 2011

...SCATTERED STORMS DEVELOPING FROM COLLINSVILLE TO MERIDIAN...

SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING 35 MPH WINDS WERE
DEVELOPING FROM 3 MILES NORTHWEST OF COLLINSVILLE ACROSS LAKE
OKATIBEE INTO THE MERIDIAN AREA AT 201 PM CDT...MOVING SOUTHEAST AT
20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE STORMS.
IF YOU HEAR THUNDER...MOVE INDOORS TO A PLACE OF SAFETY AND LET THE
STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHWESTERN KEMPER AND LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3250 8861 3243 8841 3223 8844 3225 8891
      3258 8891
TIME...MOT...LOC 1901Z 316DEG 14KT 3250 8887

40
Local storm report, Aug 9, 2:48 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     COLLINSVILLE            32.49N 88.84W
08/09/2011  E40 MPH          LAUDERDALE         MS   COUNTY OFFICIAL

            TREES DOWN IN COLLINSVILLE.

&&

AWEBER
Special weather statement, Aug 9, 2:54 PM CDT, 55 minutes before
MSZ058-092040-
CLARKE MS-
254 PM CDT TUE AUG 9 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT TUE AUG 9 2011

...SCATTERED STORMS INCREASING NORTH OF QUITMAN MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER STONEWALL AT 253 PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM. ADDITIONAL STORMS WILL BE DEVELOPING
IN THE COUNTY THROUGH 330 PM AND MAY ALSO BE STRONG TO BRIEFLY
SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8843 3191 8847 3206 8891 3221 8891
TIME...MOT...LOC 1953Z 296DEG 18KT 3215 8877

40
Special weather statement, Aug 9, 3:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM GMT TUE AUG 9 2011

MSZ058-092100-
CLARKE MS-
331 PM CDT TUE AUG 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF SYKES AT 330 PM CDT...MOVING SOUTHEAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS STORM.

PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3219 8843 3213 8843 3213 8844 3189 8847
      3188 8850 3206 8892 3222 8890 3222 8843
      3222 8842
TIME...MOT...LOC 2030Z 299DEG 15KT 3205 8855

19
Special weather statement, Aug 9, 3:38 PM CDT, 11 minutes before
MSZ057-058-092110-
JASPER MS-CLARKE MS-
338 PM CDT TUE AUG 9 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT TUE AUG 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF PAULDING AT 338 PM
CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL CLARKE AND EAST CENTRAL JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3199 8874 3188 8887 3200 8912 3215 8901
TIME...MOT...LOC 2038Z 301DEG 16KT 3203 8897

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:05 PM CDTSpecial Weather StatementJANTallahatchie30 min
Aug 9, 2:39 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 9, 5:25 AM CDTSpecial Weather StatementJANWebster60 min
Aug 9, 1:48 PM CDTSpecial Weather StatementJANNeshoba42 min
Aug 9, 2:05 PM CDTSpecial Weather StatementJANLauderdale40 min
Aug 9, 2:42 PM CDTSevere Thunderstorm WarningJANLauderdale31 min
Aug 9, 2:54 PM CDTSpecial Weather StatementJANClarke46 min
Aug 9, 3:30 PM CDTSpecial Weather StatementJANClarke30 min
Aug 9, 3:38 PM CDTSpecial Weather StatementJANJasper32 min
Aug 9, 4:49 PM CDTSpecial Weather StatementJANJones31 min
Aug 9, 5:10 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton32 min
Aug 9, 5:41 PM CDTFlash Flood WarningJANJasper, Jones, Smith2 hr
Aug 9, 5:44 PM CDTSpecial Weather StatementJANClarke46 min
Aug 9, 5:52 PM CDTSevere Thunderstorm WarningJANClarke38 min
Aug 9, 6:07 PM CDTSpecial Weather StatementJANSmith28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.